Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

134 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Can Glycomet and Gemer 1 be taken for type 2 diabetes?

Answered by
Dr.
Dr. Abhay A Mali

Diabetologist

Practicing since :2006

Answered : 805 Questions

default
Posted on Wed, 9 Sep 2015 in Diabetes
Question: Hi
I'm diagnosed with diabitis with glucose level : on fasting 128
And PP :307.
I am advised to take half tablets each of Gemer 1 and glycomet.
It seems both are having metformin in their composition.Can u advice me whether i can go with that. I'm from XXXXXXX Thanks in advance.
XXXX
doctor
Answered by Dr. Abhay A Mali 1 hour later
Brief Answer:
medicine is appropriate

Detailed Answer:
Hi,

Thanks for your question..

After going through your question , I can understand your concern.

Type 2 Diabetes is due to insulin resistance.

Tab Gemer 1 contains Metformin 500mg and Glimeperide 1mg.
Tab Glycomet contain Metformin 500mg.

Metformin decreases insulin resistance. Glimeperide increases insulin secretion. Whatever the medicine given to you are appropriate.

Along with it, you should control diet and follow regular exercise.

Hope I have answered your question,
I will be happy to answer your further questions, if any.

Regards,
Dr Abhay Mali.
Diabetologist.
Above answer was peer-reviewed by : Dr. Prasad
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,   ,  

Recent questions on  Glucose

doctor1 MD

Hello, I have a question regarding insulin resistance and dehydration. I m a Type 1 Insulin Dependent diabetic. Have been for nearly 16 years. My HA1c was last 4.9% so I keep my numbers extremely regulated. Anyways to the question, can severe dehydration lead to insulin resistance? I have some idea of the physiology but I want to understand it thoroughly. Let me give you the story first so you can maybe give me the walk through of it all especially the dehydration and insulin resistance. So after heavy drinking ( not something I do often at all....) , 6-7 hours of hard alcoholic drinks and no water during this time. I went to sleep woke up the next morning feeling very thirsty, it d been about 18 hours since I had a sip of water. So I drank some, and became nauseous. My sugars kept rising, initially was 192, ended up at 425 before I had to call 911. I was not holding down water.. my glucose was rising, I was taking massive amounts of insulin, somewhere in the 80-100 units of Humalog range. I take ~60 units in a day and this was in a matter of 12 hours probably. And my numbers did not drop. My question is why and whats the physiology behind the insulin not working? Something with the dehydration but Im not quite understand it. Please answer this if you can. Oh and I was not consuming food during this time so the glucose rise was not from carbohydrates. WWW.WWWW.WW

doctor1 MD

Hi, my name is Eva and my son (2) has Glucose galactose malabsorption. Do you know if digestive enzymes could help to ease this condition? I am also worried that in time he might have some renal or cardiovascular problems. So far he seems very healthy and is growing just fine on his fructose based diet. Thank you

doctor1 MD

18 yr old male, 5.8 115 lbs -sudden urge to urinate while at work (frequent and hardly any urine each time) NOTE: not painful or uncomfortable at all

- body aches (lower back, kneck, and occasionally arms) - minor dizzy spells- occasional tingling in hands/fingers- minor headache-minor/occasional dry cough - easily exhausted and tired- desire to sleep- sensitive to external temperatures (easily hot or cold)

Type 1 Diabetic (insulin dependent) - blood glucose levels have been normal

doctor1 MD

I have been suffering from dehydration for a month and a half. The problem is when I get fluids from the ER, it comes back again because I have Diabetes and the medicine Januvia is preventing the fluids to stay in my system. My doctor still wants...

doctor1 MD

I have fluttering in My upper stomach while sitting. Don't notice while standing. It appears worse when I breath out. Does not hurt just flutters

doctor1 MD

Can I reverse a possible chance that I have Typ 2 diebetties ?

doctor1 MD

sir i am 38 years old & diabetic since 6 years... i have a sever allergy problem & increases when i take salt even in normal level. recently i felt severe burning sensation in mouth & stomach & even the lips.. i underwent endoscopy & was reported to have antral gastritis. since then i used Razo-D & found that it was more severe & my physician changed the medication to veloz-D .. even that didnot seem helpful because they led to diarrhoea.. i stopped the medication & ate only boiled vegetables... everything went on well. now i stopped taking medicines for diabetes as they are lowering glucose levels... to control gastritis what should i do ?? my weight is 45kgs